On the resolution of thue inequalities

Research output: Contribution to journalArticle

27 Citations (Scopus)


Let F(x, y) ∈ Z[x, y] be a homogenous polynomial of degree at least 3, and m ∈ Z. We describe a method for the resolution in (x, y) ∈ Z2, |y| ⩽ y0 of the inequality |F(x, y)| ⩽ m, using the continued fraction expansion of the roots of F(x, 1) We illustrate the method by solving the system of inequalities |y| ⩽ 10500 and |x3 + x2y-2xy2-y3| ⩽ 200.

Original languageEnglish
Pages (from-to)103-109
Number of pages7
JournalJournal of Symbolic Computation
Issue number1
Publication statusPublished - Jan 1 1987


ASJC Scopus subject areas

  • Algebra and Number Theory
  • Computational Mathematics

Cite this